Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2000, 7:08 PM MDT for Platte County, Wyoming. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 7:08 PM MDT (01:08 UTC)
- Expired
- Jul 26, 2000, 7:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:15 PM MDT | Hail 0.75 | Glendo, WY | Hail stripped leaves and covered the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 270109 SVRCYS WYC031-270145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 708 PM MDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 745 PM MDT * AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES NORTH NORTHWEST OF WHEATLAND... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL CROSS I-25 AROUND MILEPOST 105. * OTHER LOCATIONS IN THE WARNING INCLUDE GLENDO IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THnE NATIONAL WEATHER SERVICE. LAT...LON 4231 10526 4230 10467 4258 10467 4261 10514 JAD WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:05 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 26, 3:05 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MDT WED JUL 26 2000 SHRTWV TROF MOVG INTO WRN WY WILL SLOWLY TRAVERSE THE CWA FROM W TO E TNGT AS IT MOVES THRU UPR RDG. FEATURE HAS STARTED TO TURN MORE ELY RECENTLY VS. NEWD EARLIER. MOIST/UNSTBL AMS IN PLACE OVER NEBRASKA PNHNDL WHERE SPC HAS MOVED SLGT RISK OTLK WWD TO INCLUDE. LAPS SHOWS 1500-3000 CAPE BUT ALSO A DECENT CIN. MOST OF THE WK TSTMS THAT HAVE DVLPD IN CWA SO FAR HAVE BEEN IN CYS AREA...W OF LAR AND W OF RWL. WILL GENLY GO WITH 20 PERCENT POPS THIS EVENING FOR WY LWR ELEVTNS/40 PERCENT MTNS...AND 20 PERCENT IN PNHNDL THRU NIGHT. LOW LVL MSTR AND INSTABILITY POOLS UP AGN IN PNHNDL THU AFTN. ETA ALSO HAS BEST H7 THETA-E RDG IN THAT AREA WHILE NGM FURTHER W ON THIS. SPC HAS AREA IN SCND DAY OTLK WHICH LOOKS FINE FOR NOW. WILL GO WITH 20 PERCENT POPS...30 PERCENT IN MTNS AND IN PNHNDL FOR THU EVENING. MDLS SHOW UPR RDG SHARPENING UP JUST A BIT TO THE W BY FRI...WITH MORE MSTR AND INSTABILITY OVER ERN AREAS OF CWA ALG WITH SLGTLY COOLER TEMPS. WILL GO WITH 20 PERCENT POPS W...30 E. WILL COMPROMISE BTWN WRMR FAN/MAV TEMPS AND SLGTLY COOLER FWC TEMPS. .EXTENDED DISCUSSION... UPR HI WL CONT TO BE MAIN FACTOR CONTROLLING THE ARE WX FOR THE FORESEEABLE FUTURE AS IT WOBBLES AROUND OVER THE SW. THIS WL KEEP THE RGN WELL CAPPED AND ANY CONVECTION WL BE VERY ISOLD. BEST CHC FOR ANY TSTMS WL BE SAT WITH SOME= RESIDUAL MOISTURE AND WK SHORTWVS...BUT MOST ENERGY WL BE SHUNTED WELL N AND E AROUND PERIPHERY OF HIGH. .CYS... WY...NONE. NE...NONE. JLH/RAE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:55 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 35 min |
| Jul 27, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 24 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.